Alert archive / Alabama / Wind Advisories in 2005

Wind Advisory 9, NWS Huntsville, AL

September 25, 200511 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee

NWS Huntsville, AL issued this wind advisory at Sep 25, 2005, 6:56 PM CDT for 11 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Sep 25, 2005, 6:56 PM CDT (23:56 UTC)
Expired
Sep 26, 2005, 1:00 AM CDT
In force
6 hr
Issued by
NWS Huntsville, AL

Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN

The radar

The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.9 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2005-09-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 104 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2005-09-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 165 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
104 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
1073 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
165 m²/s²
0-3 km storm-relative helicity
242 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KHUN 252356
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
656 PM CDT SUN SEP 25 2005

...WINDY CONDITIONS OVERNIGHT ACROSS THE TENNESSEE VALLEY...

.AS THE REMNANTS OF RITA MOVE ACROSS THE OHIO VALLEY
TONIGHT...THE TIGHT PRESSURE GRADIENT AT THE SURFACE AND ALOFT
WILL CAUSE GUSTY SOUTHEAST WINDS OVER MUCH OF THE TENNESSEE
VALLEY.


ALZ001>010-016-TNZ076-096-097-260600-
/X.NEW.KHUN.WI.Y.0009.050925T2356Z-050926T0600Z/
/X.NEW.KHUN.LW.Y.0003.050926T0600Z-050926T0900Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...HARTSELLE...
GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...
FAYETTEVILLE...WINCHESTER
656 PM CDT SUN SEP 25 2005

...WIND ADVISORY IN EFFECT UNTIL 1 AM CDT MONDAY...
...LAKE WIND ADVISORY IN EFFECT FROM 1 AM TO 4 AM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM CDT MONDAY. A LAKE WIND
ADVISORY HAS ALSO BEEN ISSUED. THIS LAKE WIND ADVISORY IS IN
EFFECT FROM 1 AM TO 4 AM CDT MONDAY. 

SOUTHERLY WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH HAVE BEEN
REPORTED MUCH OF THE DAY. THESE HIGHER WINDS ARE EXPECTED TO
PERSIST THROUGHOUT MUCH OF THE NIGHT. THE STRONGEST WINDS GUSTS
ARE EXPECTED IN HIGHER TERRAIN.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH...
OR SIGNIFICANTLY HIGHER GUSTS...ARE EXPECTED.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

$$

SS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this wind advisory went out at Sep 25, 3:48 PM CDT, 3 hours 8 minutes earlier.

Area forecast discussion, Sep 25, 3:48 PM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
348 PM CDT SUN SEP 25 2005

.DISCUSSION...
ACTIVE DAY ACROSS MUCH OF THE AREA...AS RITAS REMANTS MOVES EWD.
CURRENTLY...THE TRANSITIONING TROPICAL LOW IS MOVING TO THE NE
ARND 15 MPH. AHEAD OF THE SYSTEM...SEVERAL ACTIVE BANDS OF SHOWERS
AND THUNDERSTORMS ARE MOVING RAPIDLY NE. SOME OF THE EMBEDDED CELLS
HAVE EXHIBITED STRONG ROTATION AS THEY MOVED ACROSS MS/AL EARLIER
TODAY. 0-3KM SRH VALUES RANGED BETWEEN 300-600M2/S2 ACROSS AL/MS
AND S CENTRAL TN AT 19Z. THUS FAR...MOST OF THE ROTATING STORMS IN
CWA HAVE BEEN ACROSS WRN PART. AS BANDS CONTINUE TO MOVE NE THROUGH
TONIGHT...EXPECT TOR THREAT TO EXPAND EWD ACROSS ENTIRE CWA BY
THIS EVENING.

SFC LOW...ASSOC WITH RITAS REMNANTS...IS EXPECTED TO MOVE INTO THE
OH VALLY THROUGH TONIGHT. THUS PRESSURE GRADIENT SHOULD CONTINUE TO
INCREASE THIS EVENING AND WILL EXTEND WIND ADVISORY THROUGH MIDNIGHT.
RAINFALL WILL INCREASE ACROSS CWA THROUGH TONIGHT AS BANDS TRAIN
ACROSS AREA. AT THIS TIME DO NOT EXPECT FLASH FLOODING TO BE MUCH
OF AN ISSUE...SINCE TN VALLEY HAS NOT RECEIVED MUCH RAINFALL IN
PAST FEW WEEKS...FFG ARND 3-4 INCHES ACROSS CWA.

TODAYS 12Z GUIDANCE PAINTS A DIFFERENT PICTURE FOR THE MON/TUE
FRONT TALKED ABOUT IN PREV DISCUSSIONS...THANKS TO RITA. STORY
SUGGESTS S/WV WILL QUICKLY DROP INTO THE NRN TN VALLEY MONDAY
AFTERNOON...PUSHING RITAS REMNANTS E OF THE AREA AND A FRONT
THROUGH CWA BY MON NIGHT. THIS FRONT WILL BRING SOME DRIER AIR
INTO THE REGION FOR THE REMAINDER OF THE WEEK. SO THERE PROBABLY
WILL NOT BE ENOUGH MOISTURE FOR ANY AFTERNOON THUNDERSTORMS...AS
WINDS BECOME PREDOMINATELY FROM THE NORTH THIS WEEK.

PG

.LONG TERM...(WEDNESDAY THROUGH SUNDAY)...
MODELS STILL SHOW GOOD AGREEMENT AND RUN-TO-RUN CONSISTENCY FOR A
STRONGER FROPA AND UPPER TROF WED NIGHT/EARLY THU. QUESTION FOR
POPS WILL BE AVAILABLE MOISTURE...WHICH IS LIKELY TO BE AT A
PREMIUM BEHIND THE FIRST FRONT...SO WILL MAINTAIN 20/SLT CHC POPS
WED NIGHT AND THURS. REST OF THE PD LOOKS DRIER AND COOLER...WITH
HIGHS MUCH CLOSER TO NORMAL AND LOWS BELOW NORMAL. NO SIGNIFICANT
CHANGES BEYOND USUAL MODEL TWEAKS.

BCC
&&

.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE    72  83  65  85 / 100  60  20  10
SHOALS        72  85  65  84 / 100  50  10  10
CULLMAN       71  83  64  85 / 100  60  20  10
FAYETTEVILLE  71  83  64  84 / 100  60  20  10
FORT PAYNE    68  81  62  84 / 100  70  20  10

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...TORNADO WATCH UNTIL 7 PM FOR THE FOLLOWING ZONES:
     COLBERT...CULLMAN...DE KALB...FRANKLIN AL...JACKSON...LAUDERDALE
     ...LAWRENCE...LIMESTONE...MADISON...MARSHALL...AND MORGAN.

     WIND ADVISORY UNTIL 1 AM MONDAY FOR THE FOLLOWING
     ZONES: COLBERT...CULLMAN...DE KALB...FRANKLIN AL...JACKSON
     ...LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...MARSHALL...AND
     MORGAN.

     LAKE WIND ADVISORY FROM 1 AM MONDAY TO 4 AM MONDAY FOR THE
     FOLLOWING ZONES: COLBERT...CULLMAN...DE KALB...FRANKLIN
     AL...JACKSON...LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...
     MARSHALL...AND MORGAN.

TN...TORNADO WATCH UNTIL 7PM FOR THE FOLLOWING ZONES:
     FRANKLIN TN...LINCOLN...AND MOORE.

     WIND ADVISORY UNTIL 1 AM MONDAY FOR THE FOLLOWING
     ZONES: FRANKLIN TN...LINCOLN...AND MOORE.

     LAKE WIND ADVISORY FROM 1 AM MONDAY TO 4 AM MONDAY FOR THE
     FOLLOWING ZONES: FRANKLIN TN...LINCOLN...AND MOORE.

&&

88
Hazardous weather outlook, Sep 25, 11:20 AM CDT, 7 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1120 AM CDT SUN SEP 25 2005

ALZ001>010-016-TNZ076-096-097-260200-
COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE-
LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN-
1120 AM CDT SUN SEP 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF
SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...(TODAY AND TONIGHT)...

RAINBANDS FROM THE REMAINS OF RITA WILL MOVE NORTHWARD ACROSS
THE TENNESSEE VALLEY TODAY AND TONIGHT. A FEW STRONG STORMS WILL BE
POSSIBLE WITHIN ORGANIZED RAINBANDS. THE MAIN THREATS OF
SEVERE WEATHER WILL BE DAMAGING WINDS...HEAVY RAIN AND A SLIGHT
RISK OF ISOLATED TORNADOES THIS AFTERNOON AND EVENING.

AS THE REMAINS OF RITA MOVE NORTHEAST OVER ARKANSAS TODAY...SURFACE
WINDS WILL INCREASE TO THE 15 TO 25 MPH RANGE WITH GUSTS TO 35 MPH.
ACROSS NORTHEAST ALABAMA AND FRANKLIN COUNTY TN...THE GUSTY WINDS
WILL BE MAINLY CONFINED TO THE HIGHER TERRAIN.

.DAYS TWO THROUGH SEVEN...(MONDAY THROUGH SATURDAY)...

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

SHOWERS AND THUNDERSTORMS WILL CONTINUE ON MONDAY AS A COLD FRONT
APPROACHES. RAIN CHANCES WILL TAPER OFF MONDAY NIGHT AS THE SYSTEM
MOVES EAST OF THE AREA.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
MAY BE NECESSARY THIS AFTERNOON.

24/07

In the hours before

Local storm report, Sep 25, 3:27 PM CDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
327 PM CDT SUN SEP 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 PM     TORNADO          11 N CULLMAN            34.31N 86.92W
09/25/2005                   MORGAN             AL   TRAINED SPOTTER

            ALONG I-65 JUST SOUTH OF THE CULLMAN AND MORGAN COUNTY
            LINE.

&&

KULA
Local storm report, Sep 25, 6:37 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
637 PM CDT SUN SEP 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     TSTM WND DMG     ZIP CITY                34.96N 87.67W
09/25/2005                   LAUDERDALE         AL   EMERGENCY MNGR

            TREES DOWN ON COUNTY ROAD 8 IN ZIP CITY.

&&

KWEBER
Special weather statement, Sep 25, 6:48 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
648 PM CDT SUN SEP 25 2005

ALZ003>004-007>008-010-016-260600-
CULLMAN AL-DEKALB AL-FRANKLIN AL-LAWRENCE AL-MARSHALL AL-MORGAN AL-

THE NATIONAL WEATHER SERVICE HAS CANCELED A PORTION OF TORNADO
WATCH 819 AND HAS ISSUED TORNADO WATCH 821 UNTIL 1 AM CDT FOR THE
FOLLOWING AREAS...

IN ALABAMA THE NEW WATCH INCLUDES 6 COUNTIES.

IN NORTH CENTRAL ALABAMA...

CULLMAN.               MORGAN.

IN NORTHEAST ALABAMA...

DEKALB.               MARSHALL.

IN NORTHWEST ALABAMA...

FRANKLIN.              LAWRENCE.

THIS INCLUDES THE CITIES OF...CULLMAN...FORT PAYNE...
GUNTERSVILLE...HARTSELLE...MOULTON AND RUSSELLVILLE.

ALZ001>002-005>006-009-TNZ076-096>097-260100-
COLBERT AL-JACKSON AL-LAUDERDALE AL-LIMESTONE AL-MADISON AL-FRANKLIN
TN-LINCOLN TN-MOORE TN-

THE NATIONAL WEATHER SERVICE WILL ALLOW TORNADO WATCH 819 TO EXPIRE
FOR THE FOLLOWING AREAS...

IN ALABAMA THIS ALLOWS TO EXPIRE 5 COUNTIES.

IN NORTH CENTRAL ALABAMA...

LIMESTONE.             MADISON.

IN NORTHEAST ALABAMA...

JACKSON.

IN NORTHWEST ALABAMA...

COLBERT.               LAUDERDALE.

IN TENNESSEE THIS ALLOWS TO EXPIRE 3 COUNTIES.

IN SOUTHERN MIDDLE TENNESSEE...

FRANKLIN.              LINCOLN.               MOORE.

THIS INCLUDES THE CITIES OF...ATHENS...FAYETTEVILLE...FLORENCE...
HUNTSVILLE...LYNCHBURG...MUSCLE SHOALS...
SCOTTSBORO AND WINCHESTER.

27
Special weather statement, Sep 25, 6:53 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
653 PM CDT SUN SEP 25 2005

ALZ003-260045-
FRANKLIN-
653 PM CDT SUN SEP 25 2005

...SIGNIFICANT WEATHER ALERT FOR FRANKLIN COUNTY UNTIL 745 PM CDT...

AT 648 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
SEVERE THUNDERSTORM 6 MILES NORTHWEST OF HACKLEBURG...OR 15 MILES
SOUTHWEST OF RUSSELLVILLE...MOVING EAST AT 30 MPH.

WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  DUKETON.
  ROCKWOOD.
  PHIL CAMPBELL.
  PLEASANT RIDGE.
  NEWBURG.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

PB

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 25, 3:52 AM CDTWind AdvisoryHUNColbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more14 hr
Sep 25, 3:06 PM CDTTornado WarningHUNLawrence39 min
Sep 25, 3:12 PM CDTTornado WarningHUNCullman20 min
Sep 25, 3:15 PM CDTTornado WarningHUNLauderdale31 min
Sep 25, 3:19 PM CDTTornado WarningHUNMorgan41 min
Sep 25, 3:41 PM CDTTornado WarningHUNMadison49 min
Sep 25, 3:44 PM CDTTornado WarningHUNLawrence46 min
Sep 25, 4:00 PM CDTTornado WarningHUNLimestone30 min
Sep 25, 4:17 PM CDTTornado WarningHUNCullman28 min
Sep 25, 4:24 PM CDTTornado WarningHUNLauderdale26 min
Sep 25, 4:26 PM CDTTornado WarningHUNLawrence34 min
Sep 25, 4:27 PM CDTTornado WarningHUNLimestone33 min
Sep 25, 4:27 PM CDTTornado WarningHUNLimestone33 min
Sep 25, 4:39 PM CDTTornado WarningHUNMorgan36 min
Sep 25, 4:43 PM CDTTornado WarningHUNCullman47 min
Sep 25, 5:08 PM CDTTornado WarningHUNFranklin52 min
Sep 25, 5:16 PM CDTTornado WarningHUNMorgan29 min

Nearby

Wind Advisories in Alabama, 2005Wind Advisories in Tennessee, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.